Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 20, NWS Seattle, WA

December 20, 2006

NWS Seattle, WA issued this high wind warning at Dec 20, 2006, 11:01 AM PST. It took effect at Dec 20, 2006, 4:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2006, 11:01 AM PST (19:01 UTC)
In effect from
Dec 20, 2006, 4:00 PM PST
Expired
Dec 21, 2006, 12:41 AM PST
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 201901
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1101 AM PST WED DEC 20 2006

WAZ516-517-210315-
/O.NEW.KSEW.HW.W.0020.061221T0000Z-061221T0800Z/
NORTH COAST-CENTRAL COAST-
1101 AM PST WED DEC 20 2006

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT. 

A DEVELOPING STORM SYSTEM WELL OFF THE COAST WILL DRIVE A COLD
FRONT ACROSS WESTERN WASHINGTON TONIGHT. WINDS ALONG THE COAST
WILL INCREASE THIS EVENING IN ADVANCE OF THE FRONT...THEN BACK
DOWN QUICKLY IN THE WAKE OF THE FRONT. THE FRONT IS EXPECTED TO
CROSS THE COAST A COUPLE OF HOURS BEFORE MIDNIGHT.

SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP EARLY THIS
EVENING WITH GUSTS OF 55 TO 65 MPH. THE STRONGEST WINDS WILL BE
ALONG THE IMMEDIATE COAST AND OVER ELEVATED TERRAIN.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ514-515-210315-
/O.EXB.KSEW.WI.Y.0013.061221T0000Z-061221T1200Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
1101 AM PST WED DEC 20 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY. 

A VIGOROUS PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY
SOUTHERLY WINDS TO THE AREA THIS EVENING. SPEEDS WILL REACH 20 TO
30 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL EASE UP RIGHT
AFTER THE FRONT PASSES...WHICH SHOULD BE SHORTLY BEFORE MIDNIGHT. 

WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER
OUTAGES.

$$

WAZ001-503-506-510-210315-
/O.EXT.KSEW.WI.Y.0013.061221T0000Z-061221T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1101 AM PST WED DEC 20 2006

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST THURSDAY. 

A VIGOROUS PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY
SOUTHERLY WINDS TO THE AREA TONIGHT. SPEEDS WILL REACH 20 TO
30 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL EASE UP RIGHT
AFTER THE FRONT PASSES WHICH SHOULD BE AROUND MIDNIGHT TONIGHT. 

WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER
OUTAGES.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
000 
WWUS76 KSEW 210337
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
737 PM PST WED DEC 20 2006

WAZ516-517-210845-
/O.EXT.KSEW.HW.W.0020.000000T0000Z-061221T0900Z/
NORTH COAST-CENTRAL COAST-
737 PM PST WED DEC 20 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM PST THURSDAY
MORNING FOR THE NORTH AND CENTRAL COAST OF WASHINGTON.

WINDS WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF A STRONG
COLD FRONT JUST OFFSHORE. EXPECT SOUTH WINDS OF 30 TO 40 MPH WITH
GUSTS TO 65 MPH. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE
COAST AND OVER ELEVATED TERRAIN. ONCE THE FRONT PASSES AROUND
MIDNIGHT...WINDS SHOULD RAPIDLY SUBSIDE.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ505-210845-
/O.EXA.KSEW.WI.Y.0013.000000T0000Z-061221T1200Z/
EAST PUGET SOUND LOWLANDS-
737 PM PST WED DEC 20 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

EAST TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 50 MPH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED CLOSEST
TO THE FOOTHILLS. WINDS WILL SUBSIDE RAPIDLY BEHIND THE COLD FRONT
EARLY THURSDAY MORNING.

WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER
OUTAGES.

$$

WAZ001-503-506-510-514-515-210845-
/O.CON.KSEW.WI.Y.0013.000000T0000Z-061221T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
737 PM PST WED DEC 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

WINDS WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF A VIGOROUS
FRONT STILL OFFSHORE. SUSTAINED WINDS WILL REACH 30 TO 35 MPH WITH
GUSTS AS HIGH AS 55 MPH. THE WINDS WILL SLOWLY SUBSIDE AFTER THE
FRONT PASSES EARLY THURSDAY MORNING.

WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER
OUTAGES.

$$
000 
WWUS76 KSEW 210841
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1241 AM PST THU DEC 21 2006

WAZ516-517-210945-
/O.CAN.KSEW.HW.W.0020.000000T0000Z-061221T0900Z/
NORTH COAST-CENTRAL COAST-
1241 AM PST THU DEC 21 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING FOR THE COAST. WINDS SPEEDS WILL MAINLY BE IN THE
20 TO 30 MPH RANGE WITH GUSTS NEAR 50 MPH...WHICH IS BELOW
HIGH WIND CRITERIA.

$$

WAZ001-503-505-506-510-514-515-211200-
/O.CON.KSEW.WI.Y.0013.000000T0000Z-061221T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
1241 AM PST THU DEC 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR
UNTIL 4 AM THIS MORNING.

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR
50 MPH BEFORE SUBSIDING BY DAYBREAK. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...
AND CAUSE LOCAL POWER OUTAGES.

IF YOU PLAN TO USE AN ALTERNATE SOURCE OF HEAT OR ELECTRICITY...
OBSERVE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE
POISONING...ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS
SHOULD ONLY BE USED OUTDOORS IN A DRY AND WELL VENTILATED AREA.

$$

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 20, 9:10 AM PST, 1 hour 51 minutes earlier.

Area forecast discussion, Dec 20, 9:10 AM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST WED DEC 20 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING WET WEATHER...ALONG
WITH A BIT OF WIND...TO THE AREA TODAY AND TONIGHT. EXPECT SHOWERY
WEATHER THURSDAY BEHIND THE COLD FRONT. SOMEWHAT SETTLED CONDITIONS
WILL PREVAIL ON FRIDAY BEFORE THE NEXT...POSSIBLY WETTER...STORM
ARRIVES ON SATURDAY.

&&

.SHORT TERM...CURRENTLY HAVE A FRONT PRETTY MUCH STALLED ALONG THE
COAST WHICH IS SPREADING SOME RAIN UP ACROSS THE AREA TODAY AND
PROVIDING SOME BREEZES ALONG THE COAST AND THE NORTHWEST INTERIOR
ZONES AT THIS TIME.  ALSO HAVE A DECENT EASTERLY GRADIENT ACROSS THE
CASCADES AND THIS WILL INCREASE THROUGH THE DAY. CURRENTLY HAVE A
COUPLE OF OBS WITH EAST WINDS IN THE TEENS AND GUSTS INTO THE 20S.
BY THE EVENING HOURS...WE SHOULD BE INTO THE 20S SUSTAINED WITH
GUSTS TO 40 OR SO THIS AREA.

DEVELOPING SYSTEM WELL OUT IN THE PACIFIC WILL RAPIDLY DEEPEN AND
MOVE TOWARD THE QUEEN CHARLOTTES INTO TONIGHT.  THIS SYSTEM WILL
DRIVE A SOMEWHAT STRONGER FRONT TO THE COAST...WHICH WILL SHOVE THE
CURRENT WEAK FRONT THAT IS ALONG THE COAST INLAND...WHICH WILL THEN
BE QUICKLY FOLLOWED BY THIS SECOND FRONT LATER TONIGHT. WINDS AHEAD
OF THESE FRONTS WILL AFFECT THE COAST...NW INTERIOR AND THE WEST
SLOPES WITH WINDS OF 25 TO 35 MPH AND GUSTS TO 55 MPH ALONG THE
COAST AND NW INTERIOR.  AFTER THE MAIN FRONT PASSES...A COUPLE OF
HOURS EITHER SIDE OF MIDNIGHT CENTRAL SOUND...WINDS WILL SLACKEN
THOSE AREAS AND PICK UP IN THE SOUND.  EXPECTING 15 TO 25 WITH LOCAL
GUSTS TO 40 MPH IN THE SOUND AFTER THE FRONTAL PASSAGE...TAPERING
OFF DURING THE MORNING HOURS THURSDAY.  TO PUT THIS IN
PERSPECTIVE...THE STRENGTH OF THIS SYSTEM IS TYPICAL...THE TYPE WE
GET 6-12 TIMES A WINTER.  WITH THAT SAID IT COULD CAUSE LOCAL
PROBLEMS IF THERE ARE ANY LOOSE BRANCHES OR TREES AROUND...WHICH
FROM DRIVING AROUND THE AREA...THERE SEEMS TO BE PLENTY OF.

QUIET WEATHER THURSDAY NIGHT INTO FRIDAY NIGHT...THEN ANOTHER
FRONTAL SYSTEM WILL MOVE ACROSS THE REGION SATURDAY AND THEN AGAIN
SUNDAY EVENING.  THESE FRONTS WILL BE SIMILAR TO TONIGHTS
SYSTEM...OR POSSIBLY SLIGHTLY STRONGER.  CERNIGLIA

.LONG TERM...FROM PREVIOUS DISCUSSION...THIS PERIOD APPEARED
SOMEWHAT UNSETTLED AS A SERIES OF PAC STORM SYSTEMS ARE ANTICIPATED
TO MOVE ACROSS THE REGION WITHIN A PROGRESSIVE FLOW ALOFT.

&&

.AVIATION...GENERALLY VFR CONDITIONS WITH LCL MVFR CIGS AND VSBY IN
RAIN IN THE INTERIOR THIS MORNING. CONDITIONS ARE LOWER ON THE COAST
AND NEAR THE OLYMPICS. A GOOD EASTERLY GRADIENT THROUGH THE CASCADES
WILL GIVE A LITTLE DRYING EFFECT...BUT BY LATER TODAY PRECIP FROM
THE FNTL SYS AND GRADIENTS SWINGING FROM ESE TO SLY WILL MAKE FOR
DETERIORATING CONDITIONS WITH MVFR CIGS AND VSBY BY EVENING. WINDS
INCREASE THROUGH THE NIGHT AS WELL...PROBABLY PEAKING AROUND 4AM AT
KSEA AT 18022G32KT. MOST OF THE TAFS NEED A MORE WIND THROUGH THE
NIGHT. MM

.MARINE...ADDED A GALE WARNING TO PUGET SOUND...GRADIENTS PEAK
AROUND 12Z AS A STRONG LOW PRESSURE SYSTEM MOVES INTO B.C. W/
PDX-BLI GRADIENT AROUND +9MB. I MAY HAVE A LITTLE TOO MUCH WIND IN
PUGET SOUND UNTIL LATER TONIGHT...ALTHOUGH WITH POINT WILSON ALREADY
UP TO 30KTS IT OUGHT TO BE UP TO 20-30KTS IN THE NORTH PART OF HOOD
CANAL AND POSSIBLY NORTH OF EDMONDS LATER THIS AFTERNOON. ON THE
COAST...WE MAY SEE DESTRUCTION ISLAND REACH 50KTS THIS EVENING...MM5
SHOWS WIND PEAK AROUND 06Z SO MAY PUT UP A STORM WARNING FOR THE
COAST WITH THE AFTERNOON PACKAGE. MM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
1. WINTER WEATHER ADVISORY CASCADES TIL 4 AM PST THU
2. WIND ADVISORY NW INTERIOR FOR 7 PM PST TONIGHT TIL 4 AM PST
THU
3. HIGH SURF ADVISORY COAST TIL 10 PM PST TONIGHT
4. GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT.

WEATHER.GOV/SEATTLE

In the hours before

Special weather statement, Dec 20, 6:10 AM PST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
610 AM PST WED DEC 20 2006

WAZ516-517-211100-
NORTH COAST-CENTRAL COAST-
610 AM PST WED DEC 20 2006

...A STRONG FRONT WILL BRING GUSTY WINDS TO THE COAST TONIGHT...

A VIGOROUS PACIFIC STORM SYSTEM WILL BRING GUSTY SOUTH WINDS TO
THE AREA TONIGHT. SPEEDS WILL REACH 25 TO 35 MPH WITH GUSTS AS
HIGH AS 55 MPH. TREES THAT WERE DAMAGED BY THE MAJOR WIND STORM
OF LAST WEEK COULD CAUSE MORE PROBLEMS TONIGHT. SPECIFICALLY...
TREES THAT ARE STILL DANGEROUSLY LEANING OR BRANCHES STILL
DANGLING FROM TREES OR POWER LINES COULD BE BLOWN DOWN BY THE
GUSTY WINDS.

THE GUSTY WINDS COULD CAUSE LOCAL POWER OUTAGES. IF YOU PLAN
TO USE AN ALTERNATE SOURCE OF HEAT OR ELECTRICITY...USE ALL
SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE POISONING...
ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD ONLY
BE USED OUTDOORS IN A DRY AND WELL VENTILATED AREA.

WAZ504-505-507>509-511>515-518-519-211100-
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
610 AM PST WED DEC 20 2006

...A STRONG FRONT WILL BRING GUSTY WINDS TO WESTERN WASHINGTON
TONIGHT...

A VIGOROUS COLD FRONT WILL BRING A PERIOD OF GUSTY WINDS TO THE
AREA TONIGHT. SOUTHERLY WIND GUSTS TO NEAR 40 MPH ARE LIKELY
JUST AHEAD OF AND WITH THE FRONT. THE GUSTY WINDS MAY CAUSE POWER
OUTAGES AND POSSIBLY BLOW DOWN THOSE TREES THAT WERE DAMAGED BY
THE MAJOR WIND STORM OF LAST WEEK. TREES THAT ARE STILL
DANGEROUSLY LEANING OR BRANCHES STILL DANGLING FROM TREES OR
POWER LINES ARE AT MOST RISK OF BEING BLOWN DOWN.

IF YOU PLAN TO USE AN ALTERNATE SOURCE OF HEAT OR ELECTRICITY...
USE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE POISONING...
ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD ONLY BE
USED OUTDOORS IN A DRY AND WELL VENTILATED AREA. NEVER USE A
BARBECUE GRILL INSIDE YOUR HOME.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:48 AM PSTHigh Surf AdvisorySEW24 hr
Dec 20, 3:48 AM PSTWind AdvisorySEWSan Juan24 hr

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.